Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Chest congestion, headaches, dizziness, diarrhea. Had a stroke in the past. Taking Trazadone. Medication side effects?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
This issue started about a month and a half ago. I started sleeping too much several days. I have been to the ER twice. Two nights ago the ER dr. said he thinks it is an issue with my psychotrophic meds. It looks like the symptoms are related to trazadone. I researched it online and I am having numerous symptoms. As of yesterday, I can barely function. I have only been taking trazodone since last year off and on and only 50 mg. per night. I am having all of these symptoms: chest congestion, headaches, body aches, nervousness, chest congestion, brain shifts ?, weakness, sleeping almost all day and night now, dizziness, diarrhea. I am even having problems typing this. I was told to call my psychiatrist but his office was closed Friday and now the weekend. I read online to taper my meds so I started taking 25 mg. two nights ago. I am afraid and don't know what to do.
I forgot to list that when I went to the ER in Nov., I found out that I had had a mini-stroke(s) over a year old. I was not aware of this until this time.
Posted Fri, 20 Apr 2012 in Brain and Spine
 
 
Answered by Dr. Shiva Kumar R 6 hours later
Hello,

Thanks for the query.

Your question is a very good one and I will work on providing some good information and recommendations’ regarding what is going on.

Regarding the list of symptoms mentioned to me most occur due to side effects of Trazadone. If these symptoms have started after taking Trazadone, either reducing the dose or changing over to a different medicine would solve your problem. Now you have reduced the dose of it for time being.
So I prefer you to be on the current dose and if there is improvement in your symptoms, it confirms it to be related to Trazadone. Else other causes needs to be considered.

In the mean time please schedule visit with your psychiatrist for expert opinion. This will help give you the reassurance you need regarding the medications and its side effects.

Thanks again for the query. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Chest congestion, headaches, dizziness, diarrhea. Had a stroke in the past. Taking Trazadone. Medication side effects? 15 hours later
Dr. XXXXXXX XXXXXXX R, I don't have any follow-up questions. I just wanted to make sure that I had the chance to thank you for confirming the ER physician's opinion. Also, it confirms what I had researched online. Also, I am wasting 3 days waiting for the psychiatrist to be back in the office. You reassured me that I am on the right track. XXXXXXX
 
 
Answered by Dr. Shiva Kumar R 10 hours later
Hello,

Thanks for the appreciation.

Take care

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor